MAUDE Adverse Event Report: APOLLO ENDOSURGERY OVERSTITCH NXT ENDOSCOPIC SUTURING SYSTEM; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

APOLLO ENDOSURGERY OVERSTITCH NXT ENDOSCOPIC SUTURING SYSTEM; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number ESS-G02-NXT
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Integrity Problem (2978); Material Twisted/Bent (2981); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an overstitch nxt endoscopic suturing system was used during an unknown procedure on (b)(6) 2025.During the procedure, the anchor exchange became twisted.The needle shaft was bent and would no longer retrieve the anchor.The procedure was delayed for approximately 30 minutes and completed with a new overstitch device.There was no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6 device code a040609 is being used to capture the reportable event of needle shaft bent.Device code a1702 is being used to capture the reportable event of anchor exchange failure to retrieve anchor.
 
Additional Manufacturer Narrative
Block h6: device code a040609 is being used to capture the reportable event of needle shaft bent.Device code a1702 is being used to capture the reportable event of anchor exchange failure to retrieve anchor.Device evaluation: h11: investigation summary: the returned overstitch nxt was analyzed.A visual inspection, microscope inspection, and functional test were performed.The device was returned without the anchor exchange.During the visual inspection it was observed that the needle shaft was bent and two endcap straps were detached.During the microscope inspection, the needle body was found bent.Additionally, during the handle actuation, it was difficult to open and closed.The functional test it is not possible to perform because the anchor exchange was not returned.The reported events of needle shaft bent, and anchor exchange failure to retrieve anchor, could be confirmed.However, it is not possible identify the anchor exchange twisted.For this reason, it is not possible confirm the reported event of "device damaged/defective".It was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.There is no evidence the device was improperly used per the instructions for use (ifu), and there is no evidence that there is any issue with translation, wording, or graphics of the ifu/labeling information.This investigation is assigned a most probable conclusion code of "adverse event related to procedure".Most likely procedural factors such as handling of the device and the technique used by the physician (force applied), could have resulted in the damages encountered in the device.For this reason, this event is catalogued as "adverse event related to procedure" because the adverse event occurred during the procedure and the device had no influence on event.For the event prolonged episode of care, it happened during the procedure, and the most probable cause of this reported issue cannot be established due to lack of evidence.For this reason, will be classified as "cause not established".All compiled information on this investigation determines that the most probable cause is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that an overstitch nxt endoscopic suturing system was used during an endoscopic sleeve gastroplasty (esg) procedure on (b)(6) 2025.During the procedure, the anchor exchange became twisted.The needle shaft was bent and would no longer retrieve the anchor.The procedure was delayed for approximately 30 minutes and completed with a new overstitch device.There was no patient complications reported as a result of this event.

Brand Name
OVERSTITCH NXT ENDOSCOPIC SUTURING SYSTEM
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
APOLLO ENDOSURGERY
1120 s. capital of texas hwy
bldg 1 suite 300
austin TX 78746
Manufacturer (Section G)
VIANT MEDICAL INC
5079 33rd street
grand rapids MI 49512
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23531540
Report Number3005099803-2025-05865
Device Sequence Number21103133
Product Code OCW
UDI-Device Identifier10811955020893
UDI-Public(01)10811955020893(11)250212(17)280131(10)2025020048
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K231553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberESS-G02-NXT
Device Catalogue NumberESS-G02-NXT
Device Lot Number2025020048
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2025
Supplement Date Received by Manufacturer02/17/2026
Initial Report FDA Received Date11/12/2025
Supplement Report FDA Received Date03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexFemale
Patient Weight92 KG